Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


diabetes insipidus
Aug 21, 2005

i have just gotten out of the hospital, due to complications with my kidneys. i am currently on sustiva , videx ec, and viread. i had heard before that viread has an effect on the kidneys. over the past month i had these symptoms; nausea, vomiting, constant urination, dehydration, extreme dry mouth and constant thirst, as well as weight gain in my stomach. and last summer, i had the nausea , vomiting, and dry mouth. well when i went in to the hospital, i had told the doctors about my suspicians of viread. well as it turns out that i have diabetes insipidus, at first the doctors did not accept the idea that viread could be the cause, seeing how i have been on for 3 years. well finally after four days in the hospital, and 2 12 hour water deprivation tests, the doctors came in and told me that the cause was viread. however they said that their have not been that many studies regarding this. and now that they are "blaming" viread , they are choosing not to put me on treatment for the di, and they cannot tell me what kind of di i have, as of now, and they are telling me that just stopping the viread, and the rest of my regimin, should reverse the di. now the hospital i was at is associated with the mayo clinc in jax fl. so my question is, is it that simple to just stop taking the viread (tenofovir) to reverse the di? or do in need treatment as well?

Response from Dr. Henry

Usually (but not always) if a drug caused diabetes insipidus then stopping the drug will result in improvement (speed of recovery is variable). I avoid the use of ddI + tenofovir together due to concerns about toxicity and a negative effect on CD4 count. KH



Previous
Lipo :What about the videx?
Next
scaly skin and rashes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement